MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX MID; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX MID; SURGICAL MESH
Catalog Number 0116321
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Itching Sensation (1943); Rash (2033); Swelling/ Edema (4577)
Date of Event 03/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during a robotic bilateral inguinal hernia repair on (b)(6) 2023, patient was implanted with 3dmax mid mesh right groin (device #1) and 3dmax mid mesh left groin (device #2).It was reported that the patient developed symptoms of itching and rash of bilateral ue and groin and facial swelling on (b)(6) 2023.It was also reported that patient was provided with the treatment including antihistamines, oral and topical corticosteroids, anti-itch.The patient underwent reactivity testing with mesh however the surgeon reports not having any results as of and immunologist is suspicious of a single dose of cipro being the inciting agent.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Reactivity testing has been performed however results have not been provided.As reported the patient¿s immunologist is suspicious the reaction may have been caused by a medication.If/when reactivity test results are provided, a supplemental mdr will be submitted.The adverse reaction section of the instructions-for-use, supplied with the device identifies allergy reaction as a possible complication.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in oct, 2022.This mdr represents the 3dmax mid (device #1).An additional mdr was submitted to represent the 3dmax mid (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - remains implanted.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Reactivity testing has been performed however results have not been provided.As reported the patient¿s immunologist is suspicious the reaction may have been caused by a medication.If/when reactivity test results are provided, a supplemental mdr will be submitted.The adverse reaction section of the instructions-for-use, supplied with the device identifies allergy reaction as a possible complication.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 514 units released for distribution in (b)(6), 2022.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the reactivity test result.Reactivity testing has been performed and as reported the results were negative for an allergic response to the mesh sample.It is unknown at this time, what is causing the patient's condition.However, based on testing performed the postoperative conditions experienced by the patient do not appear to be caused by the 3dmax mid mesh used to treat the patient.Updated fields: b4, b5 (event description), b6 (relevant tests and lab data), b7 (other relevant history), g3, g6, h2, h6, h10.This supplemental mdr represents the 3dmax mid (device #1).An additional supplemental mdr was submitted to represent the 3dmax mid (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - remains implanted.
 
Event or Problem Description
As reported, during a robotic bilateral inguinal hernia repair on (b)(6) 2023, patient was implanted with 3dmax mid mesh right groin (device #1) and 3dmax mid mesh left groin (device #2).It was reported that the patient developed symptoms of itching and rash of bilateral ue and groin and facial swelling on (b)(6) 2023.It was also reported that patient was provided with the treatment including antihistamines, oral and topical corticosteroids, anti-itch.The patient underwent reactivity testing with mesh however the surgeon reports not having any results as of and immunologist is suspicious of a single dose of cipro being the inciting agent.Addendum: final reactivity test results showed no reaction to the 3dmax mid mesh.

Brand Name
3DMAX MID
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key16894460
Report Number1213643-2023-00183
Device Sequence Number14987958
Product Code FTL
UDI-Device Identifier00801741200786
UDI-Public(01)00801741200786
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K200818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0116321
Device Lot NumberHUGTAB09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale